Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
Includes Expert Content
Anxiety sets me back
avatar
BudBuffalo posted:
I do fairly well mornings/early afternoons on Sinemet & Selegiline, but by evening [still on my meds> my ability to walk worsens, right hamstring muscle tightens & toes turn down. Even tho I don't "feel" anxious, I apparently have some kind of anxiety component going on which worses my PD symptoms. Is there anything I can do to combat this unnecessary anxiety? It can happen anytime, but happens especially in the evenings. By the time I get to bed my body is a mess, I have pain, tight muscles, can't walk and therefore can't sleep. Any suggestions are appreciated!
Reply
 
avatar
DUKE MEDICINE
Mark A Stacy, MD responded:
Dear BudBuffalo,
The symptoms you describe sound like wearing off - and occur at the end of your medication dosing. The anxiety you feel is a fairly uncommon wearing off symptom but it does occur. You may want to talk with your doctor about taking sinemet every 4 hours or add a longer acting medication like pramipexole, ropinirole or rotigotene.
 
avatar
lovedogs1955 responded:
I find that a low dose of Xanax helps me with my feelings of anxiety. I take it as needed, but usually every evening and sometimes during the middle of the night when I wake up and need to take my pain medication again.
 
avatar
lovedogs1955 replied to lovedogs1955's response:
I had an appt last week with my Neuro and we discussed the increasing anxiety and trouble sleeping. I was started on Celexa once per day with the hope of getting my anxiety and accompanying bad tremors under control. He told me it would take about 2 weeks to really notice a difference. My problems seem to always occur in the early to mid afternoon and last through the evenings. I have discussed this with other caregivers and they concur that this is more common than we think in Parkinson's.
 
avatar
BudBuffalo replied to lovedogs1955's response:
Thank you all for your input. I see my neuro this week on the 66th. Will take your suggestions with me! Hope to get some relief. My legs sre getting more aggitated when I sit down such as when to eat a meal, etc.
 
avatar
lovedogs1955 replied to BudBuffalo's response:
It has taken 3 weeks or so, but I am seeing a great improvement with the Celexa. Not needing the Xanax during the day anymore and am sleeping better at night.
 
avatar
njladyluck responded:
Hi BudBuffalo, I get anxious as well in my off periods or it is one of the first signs that I need to up the meds. I take a benadryl at night and that helps me because I have the tight muscles, restless leg syndrom. The Benedryl helps.


Health Insurance in Your State

Learn about plans, benefits, and costs in your state's Marketplace.

From WebMD

Helpful Tips

Aware in Care Hospital Action Plan
I just wanted to let you guys know that I found the BEST thing ever to keep with papers that you take to the hospital! It's called ... More
Was this Helpful?
3 of 3 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center